MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10016073
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite pump infusion set had foreign matter in the fluid path.The following information was provided by the initial reporter: staff opened new package and spots of brown noticed throughout the drip chamber.Additional information received from the customer: can you please provide an exact date of event in this format mm-dd-yyyy? the date the set was discovered was 09-18-2025.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.When staff discovered possible contaminated set the secondary set was not used and therefore no pt harm/injury.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
One sample was received for quality evaluation.Inspection of the sample shows that there is foreign matter within the drip chamber of the sample.The customer complaint of foreign matter was confirmed.The investigation was forwarded to the supplier for root cause analysis.After the investigation at the supplier, the foreign matter is determined to be embedded degraded material of the drip chamber.This is a cosmetic issue that can happen during injection molding process of the soft pc chamber.The soft pvc material is a very sensible material to the degradation.It is also possible that the embedded degraded material is already in the grains of the raw material.Verification of the parts produced within the same lot was conducted and no parts with embedded material detected.Additionally, records of cleaning of the plasticization group of the molding machine was reviewed and all were done according to the scheduling.The possible root cause is a discontinuity in the manufacturing process that can have generated the defective part.A device history record review for model 10016073 lot number 25043135 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE PUMP INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23987035
Report Number9616066-2025-04109
Device Sequence Number10606346
Product Code FPA
UDI-Device Identifier10885403230110
UDI-Public(01)10885403230110(11)250403(17)280402(10)25043135
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10016073
Device Lot Number25043135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown